MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-230U
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a procedure the subject device was not sharp while taking sample tissue which caused a bad cutting border, tearing tissue and bleeding.A few clips were used to stop the bleeding and the case was complete.There was no reported harm to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial (d9 and g2) and to provide an update to fields (h3 and h4).The device was evaluated by olympus, and no reportable malfunctions were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a specific root cause of the event "bleeding" could not be identified with the information received.Additionally, it is likely the event "forceps could not resect tissue and the tissue was collected by tearing" occurred due to the following: ·the approach to the tissue was poor and the cups was not pressed against the tissue sufficiently.·the tissue was difficult to resect.·the cusp did not close completely due to excessive grasping.However, a specific root cause could not be determined.The event can be detected/prevented by following the instructions for use which state: "before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk; causing tissue irritation, perforation, bleeding, or mucous membrane damage.It may also result in more severe equipment damage." "if you use the instrument several times during one procedure, confirm that there is no irregularity with its operation and appearance, each time you use it.Do not use the instrument if you detect any abnormality.The breakage of the distal end such as the operation wire¿s detachment could cause mucous membrane damages." "do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument." "always have a spare instrument available." "biopsy may cause bleeding.If you take a large sample or press the instrument¿s distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide an update to field.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19650425
Report Number9614641-2024-01365
Device Sequence Number6616966
Product Code FCL
UDI-Device Identifier04953170354137
UDI-Public04953170354137
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-230U
Device Lot Number3YT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/26/2024
09/30/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/26/2024
10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown